Jump to content

Friend cannot get fluvoxamine - what should she do?


Recommended Posts

Emphyrio

Hello,

 

Apologies if this is not the right place for this question but was wondering if anyone could help with an issue that my friend faces right now.

 

Basically my friend is on 100mg of fluvoxamine. She hasn't experienced any kind of post-acute withdrawal, akathisia or anything like that, but in the past when she has missed her medication she has felt horrendous.

 

The pharmacy she normally gets her medication from has an issue with supply - apparently the supplier has not got any and there is no indication that any will be arriving any time soon. She rang round other pharmacies in the area and none of them have any - fluvoxamine is an extremely uncommon drug in the UK and has to be ordered well in advance. She also got her mum to send her some from Italy, but that was 2 weeks ago and none has yet arrived.

 

For the last few days she has taken 50mg instead of 100mg and feels pretty bad - feverish, dizziness, feeling her heart beat in her throat kind of thing, and she has 2x100mg tablets left.

 

I know, from experience, that changing SSRIs can cause a lot of harm, but it seems like, unless she can get hold of some in the next day or two, that it will either be a choice of cold turkey vs another SSRI. Just wondering what people here think would be the route of least harm.

 

Thanks

 

 

Slowly getting better from multiple drug changes. Holding at 20mg fluoxetine, 150mg pregabalin, 3.75mg mirtazapine until I work through some personal issues.

 

 

Link to post
  • Moderator Emeritus
ChessieCat

Perhaps she could see if the doctor has any samples of the drug.

 

Generally for a drug switch the options are Prozac or citalopram.  This information is for Prozac which has a very long half life. 

 

the-prozac-switch-or-bridging-with-fluoxetine

 

She might find the information in these topics helpful.  Please see the links in Post #1 which she might find helpful to give to her doctor:

 

how-to-talk-to-a-doctor-about-tapering-and-withdrawal-what-to-expect

 

If she decides to change her drug then it would be a good idea to try and find a doctor who knows about this.

 

recommended-doctors-therapists-and-clinics

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
Emphyrio

Many thanks for your help. This morning she managed to find a few more tablets from a pharmacy so she doesn't need to make any major decisions for a few more days at least - and hopefully she can secure a longer term supply by then.

Slowly getting better from multiple drug changes. Holding at 20mg fluoxetine, 150mg pregabalin, 3.75mg mirtazapine until I work through some personal issues.

 

 

Link to post
  • Moderator Emeritus
ChessieCat

She might be okay with only taking 75mg fluvoxamine.  Obviously it is not an ideal solution but I think it would be better to reduce the dose than to risk having to miss doses completely.

 

If you look at the SERT occupancy of some of the ADs you will see that after a certain amount of drug, over and above that amount does not have much extra effect.  As an example if a person is taking 50mg, taking 100mg is not going to double the effect.

 

Why taper paper: dose-occupancy curves

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy